Keppra withdrawal side effects

Itr786

Stalwart
Messages
127
Reaction score
3
Points
63
I've finally come off keppra completely, I've suddenly started feeling awfully tired, constantly sleepy, and very weak.
Anyone thing these are the effects of the medication?
 

XxBlaqkxX

Member
Messages
53
Reaction score
10
Points
23
Absolutely. <---- Personal opinion

I'm not a doctor or anything so I would not be able to say 100% because your situation may be a bit different than mine.

I was on Keppra for 10 years and then weaned off over the course of a year. I mean, doctors wanted much quicker, but my withdrawals were bad and I was taking it slow. I was taking two 500mg's per day. When I cut the morning dose down by 125mg, I felt fine - no issue. I started having the most issues when I was starting to wean off the night pill. When I no longer took the morning one, I still felt pretty okay. When I was weaning off of the night one, I got the worst body aches I've ever had. It felt like I had viral fever aches in my joints, but also my arms, legs, back, etc. in general. The body aches were bad and awfully painful. I was in so much pain I was starting to shake. At that point, I figured Tylenol was the only way out. The horrible aches lasted about 2 weeks and started to get better, but I had joint pain for about a month total. Absolute misery.

For me, I felt super awake when I was coming off of the medication. I had a lot more energy I didn't know I could even have. Keppra itself would make me always feel tired. 8 hours of sleep never felt like enough (when I first started it, I couldn't get out of bed I was so tired). Without it, I can sleep 6-8 hours and feel rested.

I would also get headaches that would come and go and an overall feeling of unwellness. That all passed a few months later. Keppra was a pain to wean off of. I mean, any medication for that matter is a pain to wean off of.

I ended up taking stuff like chlorella, spirulina, one garlic clover per day, onions in as many dishes as I could, and drinking plenty of water to make sure that I could get that stuff out of my system, but it still felt like it took forever.

If it continues, you should consider talking to your doctor about it to confirm it's not something besides withdrawal symptoms.
 
Top